Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Sleeplessness-Body becomes limp, heart races, trembling, vomiting, dizziness. What is wrong?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Hi. for the past several days, i've had trouble falling and staying asleep. when i begin to fall asleep, i feel my body becoming limp, my heart races super fast and i start trembling. shortly thereafter, i start vomiting. I'm dizzy and jittery and have a slight headache. I've dealt with this for days now. please help me get some sleep :(
Posted Fri, 20 Apr 2012 in Sleep Disorders
Answered by Dr. Shanthi.E 3 hours later

Thank you for posting your query. I appreciate the fact that you have given a detailed description of your symptoms.

There definitely seems to be a problem in your case which cannot be neglected. However, I can assure you that once the diagnosis has been clinched and treatment instituted, you will be able to sleep better.

In a nut shell, your symptoms suggest something like a hyperthyroid state. The second possibility seems to me like an anxiety disorder. Other possibilities could be benign or essential hypertension and a some kind of a space occupying lesion in your brain (?). However, I seriously doubt the latter.

I want you to consult your treating physician who can thoroughly evaluate you and prescribe appropriate therapy. He will also be able to record your blood pressure which is required in this case. There are certain investigations which need to be done in your case under the guidance of your treating physician. These include a MRI (Magnetic Resonant Imaging) of the brain and a thyroid profile.
It is good that you went to the Emergency room but your problem does not seem to be related to heart to me.
Please do not mind uploading the numerous blood reports that you have. You have a feature to upload the reports / image by yourself at the right side of the query page, please utilize that so that I can answer your queries better.
I understand your need to get some sleep but just taking sleeping pills or other medications without actually confirming the cause, does not sound safe to me.
I hope you find my answer to be helpful. Please do get back to me in case of doubts and further queries.
Overall, you should be fine soon. Do not worry.
Awaiting your response.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor